MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWVLK SP, 4.75X24.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 24 june 2024, it was reported by a sales representative via email that 2 x ar-2324bcm-1 bio-comp swvlk sp, 4.75x24.5mm were reported to have failed during use.This occurred on (b)(6) 2024 in (b)(6) hospital during a left arthroscopic biceps tenodesis and rotator cuff repair with sub acromial decompression.It was reported the swivelock anchor was loaded with x four tails of suturetape ar-7501.The anchor was inserted into the lateral aspect of the humeral head using a mallet.With each tap of the mallet on the swivelock only small progress was made into the cortical bone, more pressure was applied with each tap of the mallet with the same progress.By this stage it was decided to remove the swivelock from the bone as something was not right with the usual insertion of a self-punching swivelock.The surgeon tried to remove the swivelock, however the metal eyelet had engaged into the bone deep enough so that it could not be removed and the swivelock anchor had broken in half.The surgeon attempted to remove the metal eyelet but it was buried too deep into the humeral head.Another swivelock anchor was used, but with the same result, so a punch and tap were used which resulted in successful lateral row.The end results were two self-punching swivelock not successfully implanted, with one metal eyelet left in the humeral head and one completely removed.The case was completed successfully using 2 x ar-2324bcc-1 with the relevant awl and tap.There was case involvement.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.

Brand Name
BIO-COMP SWVLK SP, 4.75X24.5MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19763986
Report Number1220246-2024-06798
Device Sequence Number18278105
Product Code MAI
UDI-Device Identifier00888867098039
UDI-Public00888867098039
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP SWVLK SP, 4.75X24.5MM
Device Catalogue NumberAR-2324BCM-1
Device Lot Number15138246
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown